• Insomnia

    Asked by Joewc on Saturday, December 15, 2018

    Insomnia

    Since my wife started taxol, shes experiencing insomnia and feels shaky, like drinking too much coffee, that lasts for 48+ hrs after her chemo. Anyone else experience this, and how did you deal with it?

    9 Answers from the Community

    9 answers
    • LiveWithCancer's Avatar
      LiveWithCancer

      Is she taking steroids before her treatment?

      about 1 month ago
    • po18guy's Avatar
      po18guy

      And, what does doctor recommend? It "could" be that a dosage adjustment is in order, or if that dosage is needed for a good outcome, then there are remedies for insomnia. One that you might ask about is Trazodone, an affordable, clean drug with few issues, available generic, anti-anxiety/anti-depressant that produces sleep. In some cases, it helps with several conditions or symptoms. Worth asking about - even some medical professionals use it to sleep.

      about 1 month ago
    • PrettyToes' Avatar
      PrettyToes

      Probably she got steroids with the taxol to prevent reaction to taxol. The steroids will definitely cause insomnia and the shakiness. Have her talk to her doctor to see if she can get sleeping meds for a few nights after chemo.

      about 1 month ago
    • Kp2018's Avatar
      Kp2018

      Insomnia plagued me throughout much of my 20 weeks of chemotherapy. I believe that it resulted from the steroid infusions that preceded the chemo drugs and the anti emetic steroid pills after treatments. The sleep deprivation, IMO, was the worst side effect I experienced.

      I finally responded to my medical oncologist's offer of a prescription sleep aid. His recommendation, Amitriptyline, helped get me through the first two nights after treatment. Melatonin, 10 mg., also helped, but it wasn't enough on its own for the first two nights. I needed the prescription drug.

      I hope your wife will ask her oncologist for some help. Sleep deprivation is really miserable.

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      Sounds like steroids, I went half crazy when I had a large dose of them with my chemo.

      about 1 month ago
    • MLT's Avatar
      MLT

      As soon as I read this, I thought steroids, same as most of you. They make me shaky sometimes.

      about 1 month ago
    • po18guy's Avatar
      po18guy

      Talk about sleepless in Seattle! Post-transplant, have been on high to mid-dose prednisone for 3 1/2 years now. Began at 95mg daily and now down to 20 alternating with 5. Reaching for that brass ring at 0mg!

      Oh, and I have Trazodone at the ready.

      about 1 month ago
    • Tinam18's Avatar
      Tinam18

      Yes just had 9th Taxol today. Bad insomnia the first two nights each time. Doc suggested taking one Ativan. I had it leftover from my “red devil rounds”. It worked.

      29 days ago
    • petieagnor's Avatar
      petieagnor

      I agree with everyone. My Dr. altered my cocktail before chemo. The first 2 days are rough, but I just dealt with it & still do. I drink LOTS of water to flush it out as quick as I can. I only take 3 mg of Melatonin & 1 Tylenol PM for my pain for those couple of nights.. I don't sleep all night, but it seems to be enough. I'm on a break from GemZar now. Taxol was rough when I took it in 2016. I hope this helps.

      14 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more triple-negative breast cancer, lobular questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Lobular page.